Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 244, NWS Raleigh, NC

July 26, 20164 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 26, 2016, 8:45 PM EDT for 4 counties in North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2016, 8:45 PM EDT (00:45 UTC)
Expired
Jul 26, 2016, 9:30 PM EDT
In force
45 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chatham County, NC, Harnett County, NC, Lee County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 25 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1125 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1572 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

993 
WUUS52 KRAH 270045
SVRRAH
NCC037-085-105-183-270130-
/O.NEW.KRAH.SV.W.0244.160727T0045Z-160727T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
845 PM EDT TUE JUL 26 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL HARNETT COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHEASTERN LEE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 930 PM EDT

* AT 842 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHWEST
  WAKE COUNTY FROM CARY TO NEAR MONCURE IN SOUTHEAST CHATHAM
  COUNTY.RALEIGH. THIS STORM WAS SLOWLY DRIFTING SOUTH AROUND 5 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  RALEIGH...CARY...PITTSBORO...GARNER...FUQUAY-VARINA...APEX...HOLLY
  SPRINGS...MORRISVILLE...BROADWAY AND JORDAN LAKE STATE REC AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3564 7855 3562 7858 3546 7909 3573 7921
      3588 7864
TIME...MOT...LOC 0042Z 254DEG 14KT 3579 7858 

HAIL...<.75IN
WIND...60MPH
 
$$

13
2 follow-up statements
743 
WWUS52 KRAH 270112
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
912 PM EDT TUE JUL 26 2016

NCC037-085-105-183-270130-
/O.CON.KRAH.SV.W.0244.000000T0000Z-160727T0130Z/
HARNETT NC-CHATHAM NC-WAKE NC-LEE NC-
912 PM EDT TUE JUL 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR NORTH CENTRAL HARNETT...SOUTHEASTERN CHATHAM...SOUTHWESTERN WAKE
AND NORTHEASTERN LEE COUNTIES...

AT 908 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED BETWEEN LAKE
WHEELER AND MONCURE...ABOUT 2 MILES NORTH OF FUQUAY VARINA. THIS
STORM WAS MOVING SLOWLY SOUTHEAST AT LESS THAN 10 MPH.  15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. MINOR FLOODING
IS POSSIBLE ON ROADS AND IN LOW-LYING AREAS. 
  

LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...GARNER...FUQUAY-VARINA...APEX...HOLLY SPRINGS...
JORDAN LAKE STATE REC AREA...SHEARON HARRIS RESERVOIR...
LAKE BENSON AND DUNCAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3564 7855 3562 7858 3548 7903 3569 7919
      3583 7862
TIME...MOT...LOC 0108Z 254DEG 14KT 3582 7846 

HAIL...<.75IN
WIND...60MPH
 
$$

13
576 
WWUS52 KRAH 270128
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
928 PM EDT TUE JUL 26 2016

NCC037-085-105-183-270137-
/O.EXP.KRAH.SV.W.0244.000000T0000Z-160727T0130Z/
HARNETT NC-CHATHAM NC-WAKE NC-LEE NC-
928 PM EDT TUE JUL 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HARNETT...
SOUTHEASTERN CHATHAM...SOUTHWESTERN WAKE AND NORTHEASTERN LEE
COUNTIES WILL EXPIRE AT 930 PM EDT...
                
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

HEAVY DOWNPOURS AND DANGEROUS LIGHTNING ARE STILL POSSIBLE THROUGH
10 PM. 

LAT...LON 3564 7855 3562 7858 3548 7903 3569 7919
      3583 7862
TIME...MOT...LOC 0118Z 254DEG 14KT 3582 7846 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:45 PM EDT, 5 hours earlier.

Area forecast discussion, Jul 26, 3:45 PM EDT, 5 hours before
Area Forecast Discussion
National Weather Service Raleigh NC
345 PM EDT TUE JUL 26 2016

.Synopsis...
Strong high pressure aloft will extend over the Southeast U.S.
through the work week, as weak disturbances pass by just north of
the region. A cold front will approach from the northwest on Friday,
then stall out just to our north and west next weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 330 PM Tuesday...

Scattered showers and storms have already begun to fire over the
mountains, foothills, and into the northern and western Piedmont,
where CINH has vanished and MLCAPE has already risen well over 2000
J/kg. Deep layer bulk shear still isn't great but is better than in
the last several days, as shortwave energy tracks eastward across
the OH valley and mid-Atlantic, nudging the westerlies slightly to
the south and inducing sufficient acceleration aloft to boost values
to around 20 kts across northern NC this evening. Have retained
isolated to scattered showers and storms through the evening,
starting first over the Piedmont (better coverage north and fewer
storms south), then shifting eastward into the NE Piedmont and
northern/central Coastal Plain through the evening before weakening
and dissipating with loss of heating overnight. This scenario is
supported by the latest CAM runs. A few storms could become strong,
given the degree of instability, improving wind field aloft, and
high downdraft CAPE over 1000 J/kg, but the mid level lapse rates
remain meager with no good low level mass convergence, so widespread
strong storms aren't expected. Persistence will be followed for lows
tonight, in the lower to mid 70s. Temps over much of the CWA won't
drop below 80 until well after midnight, exacerbating the adverse
health effects of this ongoing hot spell. -GIH

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
As of 345 PM TUESDAY...

The two main concerns for Wed are the storm threat and the heat. The
mid-upper level ridge will remain centered just to our SE while
extending across the Southeast states, while the weak mid level wave
continues to pass by to our north, crossing the mid-Atlantic coast.
Deep layer bulk shear will remain marginal, and the warm mid levels
will continue to curb instability over the southern sections of NC.
But both factors will be sufficient for convection initiation and
maintenance Wed afternoon across the northern CWA. With a
thermodynamic environment tomorrow similar to that of today, we
should again see scattered storms mainly across the north Wed
afternoon, lasting into the evening before weakening and exiting.
Once again, a few strong storms are possible, but weak lapse rates
and marginal winds aloft will limit this potential. A few debris mid
clouds from this evening's convection may linger early in the day to
temper heating slightly, however thicknesses and forecast soundings
still support persistence, with highs again in the mid to upper 90s,
and dewpoints starting out in the mid-upper 70s before dropping to
70-75 in the afternoon with mixing. Heat index values are expected
to top out near or above 105 over all but the NW Piedmont tomorrow,
so will go forward with another heat advisory, along and east of a
line from Albemarle to Burlington to Kerr Lake. Lows Wed night in
the mid 70s. -GIH

&&

.LONG TERM /Thursday through Tuesday/...
As of 230 PM Tuesday...

Beginning Thursday, the high pressure system gets suppressed ever so
slightly to the southeast and allows the remnants of the frontal
boundary over VA to creep southward, increasing pops a bit for the
northern tier of the CWA but otherwise points south should remain
fairly dry but afternoon showers and thunderstorms will be favorable
east of the Piedmont trough. Thursday night a wave is expected to
develop just north of the area and move northeastward leaving Friday
fairly dry. Afternoon convection will be possible again Friday and
Saturday afternoons as the upper level flow turns more
southwesterly. By Sunday, central NC becomes increasingly squeezed
between a surface high to our southeast and another to our
northwest. This will set up a more active pattern over the area
which will funnel moisture into the area. This should help keep
skies cloudier and bring temps down a few degrees for the beginning
of next week. Early next week an upper trough develops to help push
the frontal boundary through the area and hopefully provide some
relief to temperatures. Until then expect continued highs in the mid
90s with heat index values approaching 105 degrees.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 100 PM Tuesday...

VFR conditions are likely to dominate through Wed afternoon,
although scattered storms may produce localized enhanced wind gusts
and brief sub-VFR conditions late today through this evening, mainly
at INT/GSO/RDU/RWI. Strong, dry, and deep ridge of high pressure in
the middle and upper levels of the atmosphere will hold overhead for
the 24 hours and beyond. Any cloudiness will be VFR, mostly
scattered except for a period of broken clouds late today into
tonight at INT/GSO/RDU/RWI, as well as in/near any storms. Light fog
(MVFR) is possible late tonight into Wed morning, mainly at RWI/FAY,
and isolated banks of shallow, more dense fog may occur, mainly near
RWI. The overall threat of sub-VFR fog is low, but places that see a
shower or storm later today will have a better chance of seeing fog
late tonight into Wed morning. Surface winds will be light from the
southwest at 6-10 kts through Wed.

Looking beyond 18z Wed: Mostly VFR conditions are anticipated,
although late night and early morning MVFR fog is possible each day
through Fri, with a better chance of sub-VFR fog/stratus Sat/Sun.
Scattered showers/storms are again expected Wed afternoon, mainly at
the northern TAF sites. Storm chances will drop once again for Thu
and Fri, before rising again over the weekend. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for NCZ007>011-
024>028-040>043-074>078-083>086-088-089.
Heat Advisory from noon to 8 PM EDT Wednesday for NCZ008>011-
023>028-039>043-073>078-083>086-088-089.

&&

SYNOPSIS...Hartfield
NEAR TERM...Hartfield
SHORT TERM...Hartfield
LONG TERM...Ellis
AVIATION...Hartfield
Hazardous weather outlook, Jul 26, 8:25 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
825 PM EDT TUE JUL 26 2016

NCZ008>011-023>028-039>043-073>078-083>086-088-089-271215-
GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
825 PM EDT TUE JUL 26 2016

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HOT AND HUMID WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE
WORK WEEK. HEAT INDEX VALUES WILL PEAK EACH AFTERNOON BETWEEN 105
AND 109 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007-021-022-038-271215-
PERSON-FORSYTH-GUILFORD-DAVIDSON-
825 PM EDT TUE JUL 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HOT AND HUMID WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE
WORK WEEK. HEAT INDEX VALUES WILL PEAK EACH AFTERNOON BETWEEN 100
AND 103 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 26, 5:05 PM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT TUE JUL 26 2016

NCZ010-262130-
WARREN-
505 PM EDT TUE JUL 26 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WARREN COUNTY UNTIL
530 PM EDT...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WARRENTON...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WARRENTON...NORLINA...MACON...ARCOLA...DREWRY...WISE AND AFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3644 7792 3624 7798 3621 7800 3629 7827
      3652 7832
TIME...MOT...LOC 2104Z 302DEG 20KT 3632 7808
Special weather statement, Jul 26, 5:41 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT TUE JUL 26 2016

NCZ073-074-262215-
STANLY-MONTGOMERY-
541 PM EDT TUE JUL 26 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN STANLY
AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 615 PM EDT...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF ALBEMARLE...MOVING EAST AT
15 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...TROY...NORWOOD...BADIN...MOUNT GILEAD...
MORROW MOUNTAIN STATE PARK...PEKIN...LAKE TILLERY AND UWHARRIE HAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3539 8021 3538 7987 3517 7988 3516 7990
      3516 7998 3514 8002 3514 8005 3515 8008
      3519 8012 3517 8013 3517 8016 3516 8017
      3515 8016 3516 8019 3517 8020 3516 8021
      3516 8023
TIME...MOT...LOC 2140Z 279DEG 13KT 3528 8007
Special weather statement, Jul 26, 5:59 PM EDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
559 PM EDT TUE JUL 26 2016

NCZ022-262230-
GUILFORD-
559 PM EDT TUE JUL 26 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN GUILFORD
COUNTY UNTIL 630 PM EDT...

AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MCLEANSVILLE...OR NEAR GREENSBORO...MOVING
SOUTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...MCLEANSVILLE...GIBSONVILLE...FOREST OAKS...
LAKE TOWNSEND MARINA...LAKE GUILFORD MACKINTOSH MARINA...
LAKE TOWNSEND...LAKE JEANETTE MARINA...
MONTICELLO AND HAW RIVER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3624 7953 3596 7954 3601 7986 3625 7982
TIME...MOT...LOC 2158Z 292DEG 5KT 3611 7973
Special weather statement, Jul 26, 6:21 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
621 PM EDT TUE JUL 26 2016

NCZ011-262300-
HALIFAX   NC-
621 PM EDT TUE JUL 26 2016

 ...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF CENTRAL HALIFAX
COUNTY UNTIL 700 PM EDT...

AT 619 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
HALIFAX...MOVING EAST AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE
STORMS, AS WELL AS BRIEF HEAVY DOWNPOURS. DRIVERS SHOULD BE ALERT
FOR PONDED WATER ON THE ROAD AS WELL AS REDUCED VISIBILITY IN HEAVY
SHOWERS.

LOCATIONS IMPACTED INCLUDE...
HALIFAX...ENFIELD AND TILLERY.

LAT...LON 3610 7750 3622 7782 3636 7775 3634 7758
      3634 7759 3630 7755 3631 7750 3632 7748
      3632 7744 3631 7743
TIME...MOT...LOC 2219Z 277DEG 10KT 3626 7768

13
Local storm report, Jul 26, 7:28 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
728 PM EDT TUE JUL 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TSTM WND DMG     4 ENE GLENVIEW          36.20N 77.75W
07/26/2016                   HALIFAX            NC   911 CALL CENTER

            LARGE OAK TREES DOWN ON WHITLEY AND BELLAMY
            MILL ROADS.

&&

MLM
Special weather statement, Jul 26, 7:50 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
750 PM EDT TUE JUL 26 2016

NCZ024>027-040>043-076-270030-
JOHNSTON   NC-WAKE   NC-DURHAM   NC-ORANGE   NC-NASH   NC-LEE   NC-
WILSON   NC-CHATHAM   NC-FRANKLIN   NC-
750 PM EDT TUE JUL 26 2016

AT 740 PM EDT, A RAGGED LINE OF SHOWERS, ALONG WITH A FEW STRONGER
THUNDERSTORMS, STRETCHED FROM NEAR ROCKY MOUNT EAST ACROSS RALEIGH
TO PITTSBORO. THESE SHOWERS AND STORMS WILL AFFECT PORTIONS OF
NORTHEASTERN JOHNSTON...WAKE...SOUTHERN DURHAM...SOUTHERN ORANGE...
SOUTHWESTERN NASH...NORTHERN LEE... NORTHWESTERN WILSON...CHATHAM
AND SOUTHERN FRANKLIN COUNTIES UNTIL 830 PM EDT. THESE SHOWERS AND
STORMS WERE MOVING EAST AT 15 MPH.

BRIEF HEAVY DOWNPOURS AND WIND GUSTS TO 40 MPH MAY BE EXPECTED FROM
STRONGER STORMS.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM... CARY...CHAPEL HILL...PITTSBORO...WAKE FOREST...
GARNER...HOLLY SPRINGS...CARRBORO...FUQUAY-VARINA AND CLAYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3575 7797 3551 7934 3584 7940 3584 7924
      3585 7924 3586 7925 3588 7925 3610 7812
TIME...MOT...LOC 2343Z 264DEG 10KT 3579 7864

13

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:06 PM EDTSevere Thunderstorm WarningRAHChatham, Wake39 min
Jul 26, 9:39 PM EDTSpecial Weather StatementRAHWake66 min
Jul 26, 9:43 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange, Wake47 min
Jul 26, 10:06 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Orange, Wake114 min
Jul 26, 11:26 PM EDTSpecial Weather StatementRAHGranville, Person64 min
Jul 27, 12:25 AM EDTSpecial Weather StatementRAHVance, Warren65 min
Jul 27, 2:51 PM EDTSpecial Weather StatementRAHChatham, Harnett, Lee, Randolph84 min
Jul 27, 2:55 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee38 min
Jul 27, 3:42 PM EDTHeat AdvisoryRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more28 hr
Jul 27, 4:06 PM EDTSpecial Weather StatementRAHHarnett39 min
Jul 27, 5:56 PM EDTSpecial Weather StatementRAHGranville, Halifax, Person, Vance, Warren34 min
Jul 27, 6:16 PM EDTSpecial Weather StatementRAHForsyth, Guilford29 min
Jul 27, 6:19 PM EDTSevere Thunderstorm WarningRAHPerson41 min
Jul 27, 6:32 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford58 min
Jul 27, 6:34 PM EDTSevere Thunderstorm WarningRAHDurham, Orange, Person41 min
Jul 27, 6:42 PM EDTAreal Flood AdvisoryRAHPerson3 hr
Jul 27, 6:47 PM EDTSevere Thunderstorm WarningRAHGranville, Vance43 min
Jul 27, 6:55 PM EDTSpecial Weather StatementRAHWarren35 min
Jul 27, 7:05 PM EDTAreal Flood AdvisoryRAHForsyth, Guilford115 min
Jul 27, 7:16 PM EDTSpecial Weather StatementRAHDurham, Granville, Orange29 min
Jul 27, 7:32 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph58 min
Jul 27, 7:39 PM EDTSevere Thunderstorm WarningRAHGranville, Vance, Warren51 min
Jul 27, 7:40 PM EDTFlash Flood WarningRAHWarren3 hr
Jul 27, 7:43 PM EDTSpecial Weather StatementRAHAlamance47 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.